MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET
Model Number 303369
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: unknown.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use the tip of interlink breaks off with a bd threaded lock cannula.The following information was provided by the initial reporter, translated from (b)(6) to english: a needle was broken and hcp couldn't connect it.
 
Additional Manufacturer Narrative
H.6.Investigation: three photos were received and evaluated.Sample could not be sent due to covid-19 the photos depicted a single loose threaded lock piece.The cannula was observed to have been broken at the base and placed loosely on top of it.The defect appeared to extend to the luer lock connection which was indented.However, it was not clear whether there was a molding defect or damage to the luer and the cannula connections.There appeared to be some damage to the edge of the piece outside the connections.Cavity # could not be determined from the photos.Physical sample is necessary to evaluate the type of defect being observed in the photos and its potential cause.Without the physical sample, the defect and the potential root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that during use the tip of interlink breaks off with a bd threaded lock cannula.The following information was provided by the initial reporter, translated from japanese to english: a needle was broken and hcp couldn't connect it.

Brand Name
BD THREADED LOCK CANNULA
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9900899
Report Number1213809-2020-00218
Device Sequence Number16768437
Product Code FMI
UDI-Device Identifier30382903033691
UDI-Public30382903033691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number303369
Device Catalogue Number303369
Device Lot Number9316250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;